You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Arrangements of Stars on the American Flag
Dimitris Koukoulopoulos and Johann Thiel
The American Mathematical Monthly
Vol. 119, No. 6 (June‒July 2012), pp. 443-450
Published by: Mathematical Association of America
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.119.06.443
Page Count: 8
Preview not available
Abstract In this article, we examine the existence of nice arrangements of stars on the American flag. We show that despite the existence of such arrangements for any number of stars from 1 to 100, with the exception of 29, 69 and 87, they are rare as the number of stars increases.
Copyright the Mathematical Association of America 2012